MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH MAG MONITOR SET; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH MAG MONITOR SET; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90404
Medical Device Problem Code Application Program Version or Upgrade Problem (2881)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: incidental findings: bent pins on pcb.The reported event of the centrimag monitor booting up into loading the management application was confirmed.The returned centrimag monitor (serial number (b)(4)) was evaluated by the service depot alongside known working test centrimag equipment.The monitor¿s left and right connection ports were both tested, and the monitor would always attempt to the load the management application upon being powered on.Any attempt to use the monitor¿s functions would result in the monitor restarting with the same condition.After troubleshooting was performed, it was determined that the monitor¿s firmware had been corrupted.As a result, the monitor¿s main pcb with its cpu had to be replaced with a new component.After this replacement, the monitor booted up as intended.The latest firmware was installed, and a full functional checkout was performed.Atypical events were unable to be reproduced after the replacement of the main pcb.The serviced and repaired monitor was returned to the customer site after passing all tests per procedure.Although the cause of the event was narrowed down to the original pcb with the cpu, further troubleshooting was unable to be performed due to the monitor¿s functions being inaccessible.The latest firmware was unable to be uploaded to the pcb due to the monitor¿s menus being inaccessible.The root cause of the monitor¿s firmware becoming corrupted, resulting in the reported event, was unable to be conclusively determined through this analysis.Review of the device history record for centrimag monitor, serial number (b)(4), showed the device was manufactured in accordance with manufacturing and qa specifications.The mag monitor is an optional accessory for easy handling of the 2nd generation system, however it is not necessary for the system to function.The 2nd generation centrimag system operating manual section 4-"warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the centrimag monitor froze in the management loading application screen during mandatory monitor upgrade.The console and monitor were rebooted and unplugged several times with several minutes between powering down and restarting.The monitor remained locked in the same loading screen.

Brand Name
MAG MONITOR SET
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
MDR Report Key12188767
Report Number3003306248-2021-02989
Device Sequence Number3035931
Product Code DWA
UDI-Device Identifier07640135140696
UDI-Public07640135140696
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90404
Device Catalogue Number201-90404
Device Lot Number6547420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1